Skip to Content

Has anyone experienced extreme sleep disturbances such as sleepwalking while on suboxone ?

Responses (1)

Anonymous 5 Dec 2011

I have heard of sleep walking on suboxone but it is pretty rare I think. Please hit comment and list how many mgs a day you take. A high dose of subs would be anything over 12 mgs and most bad side effects are caused when patients are on a high dose. The side effects usually will lessen when you reduce your dose. Patti

Dml2 5 Dec 2011

I'm sorry I didn't get a chance to ellaborate on my question earlier. I have just started Suboxone since November 18th. I am addicted to Tramadol, was taking up to 40 tabs/day. My dose of Sub is 16mg. 8mg twice a day. I have not slept well since, I find myself up at night walking into walls, not knowing where I am in the house, etc. I thought my dosage may be too high so I tried tapering it but I felt like I was going into w/d. Sweating, anxiety, pain, etc. then I would end up getting up because I would need to take a dose. I have nodding at my job, I am exhausted and cranky all the time from lack of solid sleep. At least on the 16mg I am not in w/d. What to do? Sounds like my dose is too high?? Thx for any help !!!

Anonymous 5 Dec 2011

Yeah, it sounds too high, although I am not a dr or nurse. I do know higher doses produce symptoms like you are having though. A dose of 16 mgs will stay working in the brain for 3 to 5 days after last dose, blocking opiates, stopping withdrawal and craving. It would be 3 days after dropping down any before symptoms from too high a dose will be felt. Try not taking it after 3 pm, it can cause insomnia at high doses and if you take it late. Try dropping by just 2 mgs in your afternoon dose, go a week and see if you feel a better. You could also try taking 12 mgs once in the morning and none in the afternoon and see if that helps after a few days. Subs are long actg, it will be a few days before the lowered dose registers in the brain. The seats, anxiety and nodding can indicate too high a dose as opposed to withdrawal. Google the COWS sheet, clinical opiate withdrawal scale. Take this quiz when you think you are in withdrawal, true withdrawal will be indicateby points on ALL symptoms and not just a spike on one or 2 symptoms. Patti

Dml2 5 Dec 2011

Thank you very much for your advice. I have been reading this site for a while before posting and I wanted you to know how helpful and insightful I think you are to so many. It's only through others who have truly experienced addiction that we can learn from and be understood. I am afraid to say Patti that this is not my first rodeo and when I stopped helping others I truly stopped helping myself. So,Thank you for reaching out to my and others life lines in need !

Anonymous 5 Dec 2011

Dear DML, thank you. And another thing I have found to be true is that the patients know way more about how to control side effects, they know what it feels like to be ON suboxone. It's ok if it is not your first rodeo, it can be your last. Wish you very well and hope you are feeling better soon. Patti

cetteferge 7 Dec 2011

Patti - just backin' you up on that. The lower the dose, the better I feel! I'm much better at 1mg even than I was at 4mg and most certainly any more than that! Nice work. Tally Ho Jillian :)

Dml2 7 Dec 2011

I am half awake half asleep as I write this wishing I was fully sleeping!!! I have cut back my dose almost in half, not feeling too bad, just the damn insomnia. I cant say as I can blame it 100% on the subs at this point yet, my life is close to crisis mode at the moment (hence why I am taking subs!) and I am just trying to get through it as best I can and keep my head above water. In the last month because of my addiction I have: quit my job, I am financially tapped, trying to get a less stressful job, raising a 4 yr old and 10 month old, quit taking 40 tramadol a day, and keeping all of this a secret from my husband all at the same time. Can u say nervous breakdown? He still thinks I have been clean for the last 4 yrs, doesn't know I relapsed after our 2nd son was born. I have kept this from him because if he knew he would leave and take my babes from me.

Anonymous 7 Dec 2011

Hang in there. See if you can find a low or no cost counselor. Sometimes things appear to be getting worse even though we are taking steps to make it better. I went thru some very bad times on subs and almost felt like I was being punished. The counseling and support here are what kept me going. I changed jobs 2 times while on it and twice within a year of getting off. People kept telling me to hang in there and it did get better. Churches often have these low or no cost clinics with counselors and your local mental health center might too. You are on the right path, just having a slow time getting somewhere. You can tell the counselor anything and I feel that if you can tlk to one, they can reassure you you are doing the right thing. Tramadol also hass SSRI qualities and you maynalso need a low dose of antidepressant to help. Hang in there, I am praying for you. Patti

Dml2 7 Dec 2011

Thx Patti. I am waiting to hear about a job that has free health benefits for the entire family. Until then I am paying out of pocket. Any tips on how to decrease the cost of my subs script in the meantime? For a 2 week script I just payed $240.00!! Who the hell, working or not, can pay that?

Anonymous 7 Dec 2011

Subutex has a generic, subutex and suboxone work the same, just suboxone has naloxone too, and you don't have to use suboxone, you absolutely can use subutex instead, it is lots cheaper. Call your subs dr and ask if he will ok subutex instead because you had to quit a job and funds are low. I will pray for you on that job and also just in general. Keep coming here for us to support you also. You are NOT bring punished by anyone or anything. Work on forgiving yourself, it matters. Love patti

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Suboxone withdrawal help?

Posted 13 Jul 2010 8 answers

Suboxone-xanax?

Posted 15 May 2011 6 answers

Down to .75 mg & 1 mg. Suboxone-Need meds to sleep?

Posted 10 Jun 2011 3 answers

Side Effect - Can any medication cause sleepwalking?

Posted 16 Feb 2013 3 answers